MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® BASE UNIT; DORO® ADJUSTABLE BASE UNIT

PRO MED INSTRUMENTS GMBH DORO® BASE UNIT; DORO® ADJUSTABLE BASE UNIT
Model Number 3001-00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was inspected and tested.Within this inspection functional testing and visual inspection was made.It is not assumed that the bent cylinder pin and the difficult-to-remove transitional member have contributed to the incident.Since the customer reported that the locking lever popped open after closure, we assume that the locking lever was not fully closed, since it is not possible for the lever to pop open when it is fully engaged.As a cracking sound could be heard when the locking lever is closed, we suspect that this sound could have been misinterpreted as feedback for the final engagement of the locking lever.However, the user is informed in the instructions for use that he must ensure that all locking mechanisms are locked before use, as is the case with the locking lever of the base unit, the opening of which, according to the feedback, led to the opening of the system and the resulting falling out of the patient's head.No injury was reported, but as there was a potential risk reported, we decided to report this case.
 
Event or Problem Description
Customer informed us on the (b)(6) that one of our products was involved in a case in which the patient's head fell out of the headrest system, because the locking lever of the system's base unit jumped open after closing.It was required catching the patient's head to prevent it from falling further.
 
Additional Manufacturer Narrative
Udi related data quality updates only.The following information is being corrected/supplemented due to discrepancies between data submitted in the previous report(s) and data submitted to the gudid: d1, f7.

Brand Name
DORO® BASE UNIT
Common Device Name
DORO® ADJUSTABLE BASE UNIT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key17963181
Report Number3003923579-2023-00025
Device Sequence Number6800097
Product Code HBL
UDI-Device Identifier04250435500019
UDI-Public04250435500019
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3001-00
Device Catalogue Number3001-00
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date09/21/2023
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date09/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown